Hail, Ford
- When
- June 5, 2:35 PM CST
- Where
- Ford County, 4 mi W of Bloom
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.383, -100.717
32 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 5, 2:14 AM CST, 12 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 314 AM CDT SAT JUN 5 2004 .DISCUSSION... DAYS 1-2... MAIN FORECAST CHALLENGE WILL BE TSTORM CHANCES AND LOCATION TODAY AND TONIGHT. SHORTWAVE OVER NV YESTERDAY HAS MADE ITS WAY INTO NW KANSAS ATTM PER WV IMAGERY WITH STORM ACTIVITY OUT AHEAD OF IT. ANOTHER DISTINCT WAVE IS NOW DIVING SE THRU ND AND THIS WILL BE THE MAIN PLAYER INTO TODAYS WEATHER. AS THE WAVE DIVES SE, IT WILL SEND A FRONT SOUTH INTO KS DURING PEAK HEATING WHICH WILL SERVE AS A FOCUS FOR STRONG TO SEVERE TSTORM DEVELOPMENT. THE LOWER TROPOSPHERE SHOULD BECOME QUITE UNSTABLE AHEAD OF THE FRONT WITH FORECASTED MLCAPES AOA 3000 J/KG. DEEP LAYER SHEAR IS SUFFICIENT WITH THIS INSTABILITY TO PRODUCE SUPERCELLS INITIALLY, WITH ONE OR MORE MCSS EVOLVING AND MOVING SOUTH OUT OF AREA DURING THE NIGHT. COULD ALSO SEE SOME STORMS DEVELOP OVER SE COLORADO IN AN UPSLOPE REGIME BEHIND THE FRONT AND MOVE SE OVER FAR SW KS. WITH WINDS DYING OFF TOWARD EARLY SUN MORNING AND WITH DEWPOINTS STILL AROUND 60, COULD SEE SOME PATCHY RADIATION FOG OVER THE AREA. LOOKING AT MODEL SOUNDINGS, IT SHOWS A NEGATIVE HYDROLAPSE WHICH IS NOT FAVORABLE FOR DENSE FOG. SO WILL LEAVE IT OUT OF THE GRIDS AND ZONES FOR NOW. SUNDAY LOOKS FAIRLY QUIET AS SHORTWAVE RIDGE MOVES OVER THE AREA. 700MB TEMPS OF 13-14C ALONG WITH 1000-500MB THICKNESS VALUES OF 5820 METERS INDICATES FAIRLY STRONG CAPPING WHICH WILL LIKELY KEEP A LID ON THINGS. WILL HEDGE THOUGH AND PUT A 10 POP OUT WEST IN CASE A STRAY CONVECTIVE PLUME DECIDES TO GO UP OVER THE HIGH TERRAIN AS THE UKMET SUGGESTS. AS FOR TEMPS, MADE ONLY A FEW TWEAKS TO THE GOING FORECAST. DAYS 3-7... MEDIUM RANGE MODELS ARE IN AGREEMENT WITH THE IDEA THAT A SHORTWAVE TROUGH WILL EJECT OUT OF THE MAIN UPPER TROUGH AND MOVE ACROSS THE REGION LATE WEDNESDAY INTO WEDNESDAY NIGHT. THE MODELS HAVE BEEN HINTING AT THIS FOR THE PAST COUPLE RUNS AS WELL. WITH THIS IN MIND WILL ADD A SLIGHT CHANCE FOR THUNDERSTORMS TO THE FORECAST FOR LATE WEDNESDAY AFTERNOON AND EVENING. THE REST OF THE FORECAST LOOKS GOOD WITH ONLY A FEW COSMETIC CHANGES MADE. && .PRELIMINARY POINT TEMPS/POPS... DDC 87 61 89 64 / 50 50 00 00 GCK 88 59 91 64 / 40 40 10 10 EHA 91 59 92 62 / 40 40 10 10 LBL 90 61 90 64 / 40 40 10 10 HYS 83 59 87 65 / 50 50 00 00 P28 85 63 86 66 / 50 50 00 00 && .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. && LACY/GERARD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1137 AM CDT SAT JUN 5 2004 KSZ031-045-046-063>066-075>081-084>090-061100- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HASKELL- HODGEMAN-KIOWA-MEADE-MORTON-NESS-PAWNEE-PRATT-RUSH-SEWARD-STAFFORD- STEVENS- 1137 AM CDT SAT JUN 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE LIKELY TO DEVELOP NEAR A LINE FROM HAYS TO ELKHART AROUND 400 PM AND SUBSEQUENTLY TO MOVE SOUTHEAST DURING THE EVENING HOURS, REACHING DODGE CITY AND LIBERAL BY 600 PM AND MEDICINE LODGE BY 11 PM. SOME OF THE THUNDERSTORMS WILL BECOME SEVERE AND MAY PRODUCE LARGE HAIL AND HIGH WINDS. A WEAK COLD FRONT WHICH EXTENDED FROM CENTRAL NEBRASKA INTO EAST CENTRAL COLORADO LATE THIS MORNING WILL MOVE SOUTHEASTWARD SLOWLY THIS EVENING. THUNDERSTORMS LIKELY WILL FORM ALONG THE FRONT BY LATE THIS AFTERNOON. UPPER LEVEL FLOW OVER KANSAS WILL REMAIN WEAK, AND INDIVIDUAL THUNDERSTORMS WILL INTENSIFY AND WEAKEN RAPIDLY AS THEY QUICKLY BECOME OUTFLOW DOMINATED. WITH QUITE COOL AIR IN THE MID LEVELS OF THE ATMOSPHERE, LARGE HAIL CAN BE EXPECTED WITH THE MORE INTENSE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UPPER LEVEL TROUGH OVER THE WESTERN UNITED STATES WILL MOVE EASTWARD TOWARD THE ROCKIES TOWARD THE END OF NEXT WEEK. AS IT DOES, THUNDERSTORM CHANCES WILL INCREASE OVER SOUTHWEST KANSAS BEGINNING WEDNESDAY NIGHT AND CONTINUING THROUGH THURSDAY. THE THUNDERSTORMS LIKELY WILL BE ISOLATED, BUT A FEW COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. KSZ030-043-044-061-062-074-061100- HAMILTON-KEARNY-LANE-SCOTT-STANTON-TREGO- 1137 AM CDT (1037 AM MDT) SAT JUN 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON. ISOLATED THUNDERSTORMS MAY DEVELOP THROUGH 500 PM, AND HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER AN INCH IN DIAMETER IS POSSIBLE. THE SEVERE WEATHER THREAT WILL END BY 600 PM. A WEAK COLD FRONT WHICH EXTENDED FROM CENTRAL NEBRASKA INTO EAST CENTRAL COLORADO LATE THIS MORNING WILL MOVE SOUTHEASTWARD SLOWLY THIS EVENING. THUNDERSTORMS LIKELY WILL FORM ALONG THE FRONT BY LATE THIS AFTERNOON. UPPER LEVEL FLOW OVER KANSAS WILL REMAIN WEAK, AND INDIVIDUAL THUNDERSTORMS WILL INTENSIFY AND WEAKEN RAPIDLY AS THEY QUICKLY BECOME OUTFLOW DOMINATED. WITH QUITE COOL AIR IN THE MID LEVELS OF THE ATMOSPHERE, LARGE HAIL CAN BE EXPECTED WITH THE MORE INTENSE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UPPER LEVEL TROUGH OVER THE WESTERN UNITED STATES WILL MOVE EASTWARD TOWARD THE ROCKIES TOWARD THE END OF NEXT WEEK. AS IT DOES, THUNDERSTORM CHANCES WILL INCREASE OVER SOUTHWEST KANSAS BEGINNING WEDNESDAY NIGHT AND CONTINUING THROUGH THURSDAY. THE THUNDERSTORMS LIKELY WILL BE ISOLATED, BUT A FEW COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY WILL NOT BE REQUIRED. 01
The Dodge City radar (KDDC), 78 km away, was scanning. The volume nearest the first event began at 20:34 UTC.
32 hail, 3 thunderstorm wind. Local standard time, as filed.
Most of the ground was covered by the hail
The hail covered the ground
Also had golf ball sized hail
The hail covered the ground
Hail covered the ground 2 inches deep. Several houses were damaged with broken windows and damaged siding
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409153, 5409154, 5409155, 5409156, 5409157, 5409158, 5409159, 5409160, 5409161, 5409162, 5409163, 5409164, 5409165, 5409166, 5409167, 5409168, 5409169, 5409170, 5409171, 5409172, 5409173, 5409174, 5409175, 5409176, 5409177, 5409178, 5409179, 5409180, 5409181, 5409182, 5409183, 5407708, 5407709, 5407710, 5407711.